Alert archive / Oregon / High Wind Warnings in 2011
High Wind Warning 18, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Nov 23, 2011, 2:02 PM PST. It took effect at Nov 24, 2011, 10:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 2:02 PM PST (22:02 UTC)
- In effect from
- Nov 24, 2011, 10:00 AM PST
- Expired
- Nov 24, 2011, 5:34 PM PST
- In force
- 8 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
896 WWUS76 KPQR 232202 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 202 PM PST WED NOV 23 2011 WAZ021-240615- /O.UPG.KPQR.HW.A.0013.111124T1500Z-111125T0200Z/ /O.NEW.KPQR.HW.W.0018.111124T1800Z-111125T0300Z/ SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 202 PM PST WED NOV 23 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY FOR THE SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY. * TIMING: STRONG SOUTH WINDS WILL DEVELOP THURSDAY MORNING AND CONTINUE THROUGH THURSDAY AFTERNOON. * WINDS: SOUTH WINDS WILL RISE TO 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH NEAR BEACHES. * IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT ROADWAYS. POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-002-240615- /O.UPG.KPQR.HW.A.0013.111124T1500Z-111125T0200Z/ /O.NEW.KPQR.HW.W.0018.111124T1800Z-111125T0300Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 202 PM PST WED NOV 23 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY FOR THE NORTH OREGON COAST AND CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY. * TIMING: STRONG SOUTH WINDS WILL DEVELOP THURSDAY AS ANOTHER FRONT APPROACHES. * COASTAL COMMUNITIES: SOUTH WINDS WILL RISE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. * BEACHES AND HEADLANDS: SOUTH WINDS WILL RISE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY * IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT ROADWAYS. POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
869 WWUS76 KPQR 240554 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 954 PM PST WED NOV 23 2011 WAZ021-241400- /O.CON.KPQR.HW.W.0018.111124T1800Z-111125T0300Z/ SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 954 PM PST WED NOV 23 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY FOR THE SOUTH WASHINGTON COAST... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY. * TIMING: STRONG SOUTH WINDS WILL DEVELOP THURSDAY MORNING AND CONTINUE INTO THURSDAY EVENING. * WINDS: SOUTH WINDS WILL RISE TO 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH NEAR BEACHES. * IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT ROADWAYS. POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-002-241400- /O.CON.KPQR.HW.W.0018.111124T1800Z-111125T0300Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 954 PM PST WED NOV 23 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY FOR THE NORTHERN AND CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY. * TIMING: STRONG SOUTH WINDS WILL DEVELOP THURSDAY AS ANOTHER FRONT APPROACHES. * COASTAL COMMUNITIES: SOUTH WINDS WILL RISE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. * BEACHES AND HEADLANDS: SOUTH WINDS WILL RISE TO 35 TO 45 MPH WITH GUSTS TO 70 MPH. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY * IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT ROADWAYS. POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
501 WWUS76 KPQR 241031 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 231 AM PST THU NOV 24 2011 ORZ003-004-WAZ020-250145- /O.EXB.KPQR.HW.W.0018.111124T1900Z-111125T0300Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITY OF...VERNONIA 231 AM PST THU NOV 24 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING FOR THE COAST RANGE OF NORTHWEST OREGON...THE CENTRAL COAST RANGE OF WESTERN OREGON...AND THE WILLAPA HILLS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING. * TIMING: STRONG SOUTH WINDS WILL DEVELOP AROUND MIDDAY TODAY AND CONTINUE THROUGH THIS EVENING. * WINDS: SOUTH WINDS WILL RISE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. * CONFIDENCE: MODERATE. * IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT ROADWAYS. POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAZ021-250145- /O.CON.KPQR.HW.W.0018.111124T1800Z-111125T0300Z/ SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 231 AM PST THU NOV 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING FOR THE SOUTH WASHINGTON COAST... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * TIMING: THIS MORNING THROUGH THIS EVENING. * WINDS (COASTAL COMMUNITIES): SOUTH WINDS WILL RISE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. * WINDS (BEACHES AND HEADLANDS): SOUTH WINDS WILL RISE TO 35 TO 45 MPH WITH GUSTS TO 70 MPH. * CONFIDENCE: MODERATE. * IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT ROADWAYS. POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-002-250145- /O.CON.KPQR.HW.W.0018.111124T1800Z-111125T0300Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 231 AM PST THU NOV 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING FOR THE NORTH AND CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * TIMING: THIS MORNING THROUGH THIS EVENING. * WINDS (COASTAL COMMUNITIES): SOUTH WINDS WILL RISE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. * WINDS (BEACHES AND HEADLANDS): SOUTH WINDS WILL RISE TO 35 TO 45 MPH WITH GUSTS TO 70 MPH. * CONFIDENCE: MODERATE. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY * IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT ROADWAYS. POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ005>008-WAZ022-039-250145- /O.NEW.KPQR.WI.Y.0008.111124T2100Z-111125T0500Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER... BATTLE GROUND...CAMAS...WASHOUGAL 231 AM PST THU NOV 24 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING FOR THE LOWER COLUMBIA...GREATER PORTLAND AND VANCOUVER METRO AREAS...THE CENTRAL WILLAMETTE VALLEY...THE SOUTH WILLAMETTE VALLEY...AND THE I-5 CORRIDOR IN COWLITZ COUNTY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING. * WINDS: SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 TO 45 MPH. * TIMING: THIS AFTERNOON THROUGH THIS EVENING. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...CAMAS... WASHOUGAL...LONGVIEW...KELSO * CONFIDENCE: LOW. IT SHOULD BE GUSTY...BUT JUST HOW STRONG THE WINDS WILL GET IS UNCERTAIN. * IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT ROADWAYS. POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
802 WWUS76 KPQR 242221 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 221 PM PST THU NOV 24 2011 WAZ021-250300- /O.CON.KPQR.HW.W.0018.000000T0000Z-111125T0300Z/ SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 221 PM PST THU NOV 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE SOUTH WASHINGTON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS (COASTAL COMMUNITIES): SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH. * WINDS (BEACHES AND HEADLANDS): SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH. * CONFIDENCE: MODERATE. * IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT ROADWAYS. POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-002-250300- /O.CON.KPQR.HW.W.0018.000000T0000Z-111125T0300Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 221 PM PST THU NOV 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE NORTH AND CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS (COASTAL COMMUNITIES): SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH. * WINDS (BEACHES AND HEADLANDS): SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH. * CONFIDENCE: MODERATE. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY * IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT ROADWAYS. POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ003-004-WAZ020-250300- /O.CON.KPQR.HW.W.0018.000000T0000Z-111125T0300Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITY OF...VERNONIA 221 PM PST THU NOV 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE NORTH AND CENTRAL OREGON COAST RANGE AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 65 MPH...STRONGEST ON EXPOSED RIDGES. * CONFIDENCE: MODERATE. * IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT ROADWAYS. POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ005>008-WAZ022-039-250500- /O.CON.KPQR.WI.Y.0008.000000T0000Z-111125T0500Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER... BATTLE GROUND...CAMAS...WASHOUGAL 221 PM PST THU NOV 24 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR THE ENTIRE WILLAMETTE VALLEY...THE LOWER COLUMBIA...AND THE INTERSTATE FIVE CORRIDOR IN COWLITZ COUNTY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 35 TO 45 MPH. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND... CAMAS... WASHOUGAL...LONGVIEW...KELSO * CONFIDENCE: LOW TO MODERATE. GUSTS OF 35 TO 40 MPH OCCURRED EARLY IN THE AFTERNOON...BUT UNCERTAINTY EXISTS ABOUT REACHING THE ADVISORY THRESHOLD OF 45 MPH. * IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT ROADWAYS. POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
751 WWUS76 KPQR 250134 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 534 PM PST THU NOV 24 2011 ORZ001>004-WAZ020-021-250245- /O.CAN.KPQR.HW.W.0018.000000T0000Z-111125T0300Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...VERNONIA...RAYMOND... LONG BEACH...CAPE DISAPPOINTMENT 534 PM PST THU NOV 24 2011 ...HIGH WIND WARNING IS CANCELLED FOR THE NORTH AND CENTRAL OREGON COAST...THE SOUTH WASHINGTON COAST...THE WILLAPA HILLS... THE NORTH AND CENTRAL OREGON COAST RANGE... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. $$ ORZ005>008-WAZ022-039-250500- /O.CON.KPQR.WI.Y.0008.000000T0000Z-111125T0500Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER... BATTLE GROUND...CAMAS...WASHOUGAL 534 PM PST THU NOV 24 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR THE ENTIRE WILLAMETTE VALLEY...THE LOWER COLUMBIA...AND THE INTERSTATE FIVE CORRIDOR IN COWLITZ COUNTY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 35 TO 45 MPH. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND... CAMAS... WASHOUGAL...LONGVIEW...KELSO * CONFIDENCE: LOW TO MODERATE. GUSTS OF 35 TO 40 MPH OCCURRED EARLY IN THE AFTERNOON...BUT UNCERTAINTY EXISTS ABOUT REACHING THE ADVISORY THRESHOLD OF 45 MPH. * IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT ROADWAYS. POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 23, 8:32 AM PST, 5 hours 30 minutes earlier.
Area forecast discussion, Nov 23, 8:32 AM PST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
832 AM PST WED NOV 23 2011
.SYNOPSIS...A SLOW-MOVING FRONT OVER WESTERN OREGON WILL GRADUALLY
SLIDE SOUTHEAST TODAY. THERE WILL BE A BREAK IN THE ACTIVE WEATHER
PATTERN TONIGHT AND EARLY THANKSGIVING DAY...BUT THE NEXT POTENT
FRONTAL SYSTEM IS EXPECTED TO IMPACT THE AREA THANKSGIVING AFTERNOON
AND EVENING. THIS WILL BE A FAST-MOVING SYSTEM...BUT WILL PRODUCE
DECENT SNOWFALL IN THE CASCADES. WEAK HIGH PRESSURE ALOFT AND
LOW-LEVEL OFFSHORE FLOW DEVELOPS FRIDAY. A WARM FRONT MAY BRUSH THE
EXTREME NORTHWEST PART OF THE FORECAST AREA SATURDAY.
&&
.SHORT TERM...NWS PORTLAND DUAL-POL DOPPLER RADAR AT 16Z SHOWS THE
FRONT GENERALLY ALONG A LINE FROM THE S WASHINGTON CASCADE FOOTHILLS
THROUGH THE NORTH OREGON COAST RANGE TO THE CENTRAL COAST. THIS FRONT
WILL TAKE ITS TIME MOVING EAST TO SOUTHEAST TODAY. THE LATEST NAM
SHOWS THE FRONT MOVING ACROSS THE CENTRAL AND SOUTH OREGON CASCADES
AROUND 00Z THU. WINDS HAVE FALLEN OFF DRAMATICALLY SINCE THE
OVERNIGHT HOURS...ENDING THE HIGH WIND THREAT FOR THE COAST. PRECIP
RATES HAVE ALSO DWINDLED...BUT THERE ARE STILL FOUR COASTAL RIVERS IN
MINOR FLOOD STATUS.
HIGH TEMPERATURES TODAY WILL OCCUR THIS MORNING. IN FACT...MANY AREAS
IN THE WILLAMETTE VALLEY AND CASCADES HAVE PROBABLY ALREADY REACHED
MAX TEMPS TODAY. CASCADE SNOW LEVELS TODAY WILL SLOWLY FALL...BUT
REMAIN ABOVE THE MAIN PASSES THROUGH AT LEAST EARLY AFTERNOON.
ATTENTION THEN TURNS TO THE NEXT STRONG SYSTEM. THE 12Z NAM AND 06Z
GFS ARE A LITTLE SLOWER COMPARED TO PREVIOUS RUNS. THE NAM SHOWS
50-55 KT 950 MB WIND JUST OFF THE S WA COAST STARTING 18Z THU...THEN
SPREADING TO THE NORTH AND CENTRAL OREGON COAST IN THE AFTERNOON. THE
CURRENT HIGH WIND WATCH IS VALID STARTING THU MORNING. WILL AWAIT THE
12Z GFS BUT MAY NEED TO ADJUST THE TIMING A BIT. UNLIKE THE PREVIOUS
SYSTEM...THE THU SYSTEM WILL BE A QUICK-HITTER. THE NAM INDICATES
ABOUT A 6-HOUR PERIOD OF STRONG WIND...MAINLY 18Z THU TO 03Z FRI.
WILL WAIT FOR ALL OF THE 12Z DATA FOR FURTHER ANALYSIS...BUT ODDS ARE
THE HIGH WIND WATCH WILL BE UPGRADED TO A WARNING FOR THE AFTERNOON
FORECAST PACKAGE. THE CASCADES WILL PICK UP A DECENT SHOT OF SNOW
BEGINNING LATE THU AFTERNOON THROUGH ABOUT 12Z FRI. BASED ON THE FAST
MOVEMENT...NOT LOOKING AT WINTER STORM WARNING CRITERIA AT THIS TIME.
QPF AMOUNTS OF ONE-HALF INCH TO AN INCH WOULD SUGGEST 6-12 INCHES IN
A 12-HOUR PERIOD. THE FORECAST AREA STARTS TO DRY OUT FRI AS HIGH
PRESSURE ALOFT STARTS TO BUILD. MODELS INDICATE INCREASING OFF-SHORE
LOW-LEVEL FLOW FRI NIGHT AND CONTINUING SATURDAY. WARM-FRONTAL
OVER-RUNNING MAY CLIP THE NORTHWEST ZONES SAT. WEISHAAR
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...IT LOOKS LIKE
A RETURN TO A LESS ACTIVE WEATHER PATTERN IN THE EXTENDED PERIOD.
GFS...ECMWF AND GEM ALL SHOW SOME DEGREE OF 500 MB RIDGING OVER THE
AREA BEGINNING FRI NIGHT. GFS SEEMS TO BE STRONGEST WITH DEVELOPING
OFFSHORE LOW-LEVEL FLOW FRI NIGHT. CUT POPS FRI NIGHT AND SAT...BUT
IT COULD VERY WELL END UP DRY...EXCEPT MAYBE OVER THE FAR NW PART OF
THE FORECAST AREA CLOSEST TO WARM-FRONTAL OVERRUNNING. THE H5 RIDGE
STARTS TO WEAKEN SAT...BUT THE MAIN LONG-RANGE MODELS MAINTAIN AN
ELONGATED FRONTAL ZONE OFF THE COAST WITH SOME DEGREE OF OFFSHORE
FLOW. STILL LOOKS REASONABLY DRY SAT AND CURRENT POPS MAY STILL BE A
LITTLE HIGH. MODELS SHOW MORE VARIABILITY SUNDAY WITH THE FRONTAL
SYSTEM SPLITTING. LATEST GFS IS ACTUALLY DRIER SUN NIGHT THAN ECMWF
AND GEM. MODEL UNCERTAINTY REMAINS HIGH EARLY NEXT WEEK AND WILL
LEAVE CURRENT GRIDS AS IS...HEDGING MORE TOWARD CLIMATOLOGY. WEISHAAR
&&
.AVIATION...STRONG AND SLOW MOVING COLD FRONT WILL CONTINUE TO
MOVE SOUTH EAST OF THE AREA THIS AFTERNOON. WINDS DECREASE
DRAMATICALLY BEHIND THE FRONT. GENERALLY VFR INLAND IN POST FRONTAL
AIR MASS. LIGHT RAIN AND SHOWERS MOVING THROUGH THE AREA
TODAY...WITH CONDITIONS LOCALLY LOWERING TO MVFR UNDER HEAVIER
SHOWERS.
KPDX AND APPROACHES...MAINLY VFR CONDITIONS TODAY...WITH MVFR
CEILINGS AND VISIBILITIES AT TIMES UNDER HEAVIER SHOWERS. BROWN
&&
.MARINE...AS THE FRONT PUSHES FURTHER ONSHORE...SEAS WILL CONTINUE
TO CALM DOWN AND SHOULD FALL BELOW 20 FEET BY NOON TODAY. SEAS
WILL STAY HIGH BETWEEN SYSTEMS HOWEVER...GENERALLY STAYING ABOVE
15 FT THROUGH TODAY AND TONIGHT. AN APPROACHING SYSTEM FOR
THURSDAY WILL BRING HIGHER SEAS IN IT'S WAKE...POSSIBLY BUMPING
SEAS UP ABOVE 20 FT AGAIN DURING THE DAY FRIDAY. A HAZARDOUS SEAS
ADVISORY WILL STAY UP THROUGH THE END OF THE WEEK.
WINDS HAVE DIED DOWN CONSIDERABLY THIS MORNING BEHIND THE FRONT.
THE NEXT SYSTEM APPROACHES TONIGHT AND MOVES THROUGH THE WATERS
EARLY FRIDAY. THIS SYSTEM WILL BE STRONG BUT QUICK
MOVING...POSSIBLY BRINGING THE WINDS BACK UP TO GALE FORCE IN THE
NORTH BY THURSDAY MORNING AND IN THE SOUTH BY EARLY THURSDAY
AFTERNOON. A GALE WATCH COVERS CURRENTLY THIS SYSTEM. BROWN
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR CENTRAL OREGON COAST-NORTH OREGON COAST.
COASTAL FLOOD ADVISORY FOR MINOR TIDAL OVERFLOW UNTIL
2 PM PST THIS AFTERNOON FOR NORTH OREGON COAST.
WA...HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR SOUTH WASHINGTON COAST.
COASTAL FLOOD ADVISORY FOR MINOR TIDAL OVERFLOW UNTIL
2 PM PST THIS AFTERNOON FOR SOUTH WASHINGTON COAST.
PZ...GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR
OUT 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST
THURSDAY FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO
FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL
7 AM PST THURSDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 23, 6:07 AM PST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 607 AM PST WED NOV 23 2011 ORZ003>014-WAZ019-020-022-023-039-040-241715- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 607 AM PST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIGNIFICANT SNOW IS LIKELY IN THE CASCADES THURSDAY. THOSE TRAVELING ACROSS THE CASCADE PASSES OR ACCESSING AREA SKI RESORTS WILL LIKELY EXPERIENCE SNOW COVERED ROADS ON THURSDAY AND THURSDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ001-002-WAZ021-241715- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 607 AM PST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT VARIOUS FLOOD WARNINGS REMAIN IN EFFECT TODAY. PLEASE SEE PDXFLSPQR FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS ARE POSSIBLE ON THURSDAY AS A POTENT PACIFIC STORM SYSTEM APPROACHES THE COAST. PLEASE SEE PDXNPWPQR FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. PZZ250-255-270-275-241715- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 607 AM PST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS SEA CONDITIONS CAN BE EXPECTED TODAY AND TONIGHT. PLEASE SEE PDXMWWPQR FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE FORCE WINDS ARE POSSIBLE THURSDAY AS A STRONG PACIFIC STORM SYSTEM MOVES ACROSS THE WATERS. PLEASE SEE PDXMWWPQR FOR FURTHER DETAILS. GALE FORCE WINDS WILL BE POSSIBLE ONCE AGAIN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 3:55 AM PST | High Wind Watch | PQR | 10 hr | |
| Nov 23, 6:08 AM PST | Gale Watch | PQR | 8 hr | |
| Nov 23, 6:08 AM PST | Small Craft Advisory for Hazardous Seas | PQR | 25 hr | |
| Nov 23, 8:27 AM PST | Coastal Flood Advisory | PQR | 6 hr | |
| Nov 23, 2:02 PM PST | Winter Weather Advisory | PQR | 41 hr | |
| Nov 23, 2:18 PM PST | Gale Warning | PQR | 12 hr |
Nearby
High Wind Warnings in Oregon, 2011High Wind Warnings in Washington, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.